MAUDE Adverse Event Report: ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR
Model Number 3.9MM BC ACHILLES PARS/ AMSS CC
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
Additional information received on 10/1/2024: the metal shavings were noticed on the final x-ray during the achilles speedbridge procedure.The debris was not removed, and all the implants in the kit were used in the procedure.At this time, there is no plan for a revision surgery.The case was completed in a normal fashion, with no delayed, and no additional anesthesia was needed.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was observed debris in the x-rays provided.Also, the cannulated drill bit c20663-01 of the 3.9mm bc achilles pars/amss cc had the flutes broken off.No broken pieces were returned for investigation.Functional testing was not performed due to the damage to the device.The most probable cause for the reported failure is due to misaligned insertion, prying/leveraging, and/or the user applying excessive mechanical forces upon insertion.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 9/27/2024, it was reported by a sales representative via (b)(4) that the cannulated drill bit from an ar-9929bc-cp pars achilles midsubstance speedbridge implant system left metal shavings in the patient's calcaneus.No additional information was provided.

Brand Name
3.9MM BC ACHILLES PARS/ AMSS CC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20359943
Report Number1220246-2024-07987
Device Sequence Number15253738
Product Code HWC
UDI-Device Identifier00888867389564
UDI-Public(01)00888867389564(11)240426(17)280331(10)15240308
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.9MM BC ACHILLES PARS/ AMSS CC
Device Catalogue NumberAR-9929BC-CP
Device Lot Number15240308
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by ManufacturerNot provided
12/31/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/11/2024
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown